MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN CAN BONE SCREW 6.5MMX50MM; BONE SCREWS AND PINS : SCREWS

DEPUY ORTHOPAEDICS INC US PINN CAN BONE SCREW 6.5MMX50MM; BONE SCREWS AND PINS : SCREWS
Model Number SOUTHFIELD
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Unspecified Infection (1930); Inflammation (1932); Necrosis (1971); Pain (1994); Discomfort (2330); Injury (2348); Osteolysis (2377); No Code Available (3191)
Date of Event 02/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Complaint description: patient was revised to address acute infection.Update feb 14, 2018: pinnacle litigation records received.In addition to what was previously alleged, litigation alleges that corrosion and friction wear had caused metal ion and particles to be released into the patient¿s blood and tissues and bone surrounding the implant resulting to injuries such as adverse local tissue reaction, pain, crunching or popping noises in the hips, standing and walking difficulties, hip fractures or dislocations, fatigue, tissue inflammation, necrosis, metallosis, limited mobility, and tissue and bone damage.The patient is also suffering from discomfort, emotional distress and other injuries caused by the failed hip implant.Added stem due to reported metal ion toxicity, fractures and corrosion.Added new associated contact.Doi: (b)(6) 2008; dor: (b)(6) 2016 ; right hip this complaint was updated on: february 21, 2018.Patient is bilateral, see (b)(4) for the left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PINN CAN BONE SCREW 6.5MMX50MM
Common Device Name
BONE SCREWS AND PINS : SCREWS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9146470
Report Number1818910-2019-107298
Device Sequence Number2623490
Product Code LPH
UDI-Device Identifier10603295010418
UDI-Public10603295010418
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K983014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSOUTHFIELD
Device Catalogue Number121750500
Device Lot NumberWY7AR1123
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer12/23/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date12/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR